Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 18, 2021Madison County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 18, 2021, 1:38 PM EDT for Madison County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 1:38 PM EDT (17:38 UTC)
Expired
Jul 18, 2021, 2:30 PM EDT
In force
52 min
Issued by
NWS Tallahassee, FL

County Madison County, FL

The radar

The Tallahassee radar (KTLH), 75 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
912 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

586 
WWUS82 KTAE 181738
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
138 PM EDT Sun Jul 18 2021
 
FLZ019-028-181830-
Inland Taylor FL-Madison FL-
138 PM EDT Sun Jul 18 2021

...SPECIAL WEATHER STATEMENT...

At 137 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Perry, moving west at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lake Bird, Iddo, Eridu, Shady Grove, Secotan and Boyd. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3026 8335 3026 8337 3024 8339 3009 8380
      3010 8382 3027 8387 3029 8383 3038 8339
TIME...MOT...LOC 1737Z 070DEG 12KT 3025 8359 

$$

IG3

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 10:48 AM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 18, 10:48 AM EDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1048 AM EDT Sun Jul 18 2021

.UPDATE...

Convection is getting an early start over our far western Florida
zones and adjacent waters. Made adjustment to PoPs for those
regions. Will see a fairly active day with slow moving showers
and thunderstorms producing locally heavy rainfall with amounts of
1 to 3 inches possible. No other changes were made to current
forecast package.

&&

.PREV DISCUSSION [651 AM EDT]...

.NEAR TERM [Through Tonight]...

The upper level ridge that's been in place across the region the
last few days will break down through today as an upper level trough
amplifies across the southern US. Compared to recent days, shower
and thunderstorm coverage is anticipated to be greater in the
presence of much better deep-layer moisture and the upper level
support from the amplifying trough. While scattered showers and
thunderstorms are expected across the entire forecast area in the
mid to late afternoon, the greatest coverage today will likely be
across our western most zones where the best deep-layer moisture is
anticipated.

High temperatures will be a degree or two cooler this afternoon with
the increased rain chances and in the lower 90s. Rain chances will
continue overnight though expect coverage to remain isolated as
instability wanes from the daytime. Rain chances will then shift to
marine zones and coastal areas by daybreak Monday.

.SHORT TERM [Monday Through Tuesday]...

The advertised unsettled and wetter pattern for the upcoming week
begins Monday. For the short term, upper trough digs down into the
southeast CONUS while elongating into the southern Plains. Deep
southwesterly flow becomes entrenched throughout the southeast
while the Atlantic ridge loses its hold in the Gulf and shifts off
the eastern seaboard. This will allow high precipitable water to
invade the area with 1.9-2.1 inches common. High rain chances are
warranted (70-90%) in this regime and some heavy rainfall is
possible underneath stronger and slower moving storms. Increasing
clouds and rainfall will temper highs somewhat down into the upper
80s to around 90 degrees with lows in the mid 70s.

.LONG TERM [Tuesday Night Through Sunday]...

The wet pattern continues, although rain chances will fall back to
near seasonal levels later this week and into the weekend. An
upper low develops in the southern Plains Wednesday while the
subtropical ridge builds back over the Gulf Thursday through
Saturday which will bring slightly drier air back over the region.
By late weekend a blocking pattern will set up over the west which
will allow troughing to spill over into the eastern CONUS and the
southeast which will keep seasonal rain chances continuing. A
slight warmup can be expected late week with highs back into the
low 90s.

.AVIATION...
[Through 12Z Monday]

VLIFR/LIFR restrictions at TLH won't persist long past 12z as the
sun rises and fog evaporates. Only aviation concerns through today
will be scattered showers and thunderstorms this afternoon which
could bring occasional MVFR/IFR restrictions.

.MARINE...

Light east winds today will become southwesterly beginning
tonight. Low seas will continue between 1 to 2 feet through the
week. Marine showers and thunderstorms will increase in coverage
this week as well.

.FIRE WEATHER...

With increasing rainfall chances and humidity through the next
few days fire weather concerns will be low.

.HYDROLOGY...

Expected rainfall amounts through later this week have increased
over the past several model runs. 1-2 inches of rainfall is of
higher probability north and west of the Florida Big Bend with
isolated pockets of higher amounts. Our Alabama/Georgia counties
have the higher probability of occurrence and greater likelihood
of nuisance in poor drainage areas. Although widespread flash
flooding is not expected, trends are increasing in higher rainfall
amounts and will be monitored into the upcoming week. WPC has a
marginal risk for excessive rainfall outlooked for areas north and
west of the Florida Big Bend for both Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   92  73  90  73  87 /  60  30  80  50  90
Panama City   89  76  87  75  86 /  40  20  70  70  80
Dothan        90  71  87  71  85 /  60  30  90  60  90
Albany        93  74  90  73  86 /  60  40  90  60  90
Valdosta      92  71  90  72  87 /  60  40  90  40  90
Cross City    91  74  89  74  89 /  50  30  70  40  70
Apalachicola  88  76  86  76  85 /  30  20  60  60  80

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...Barry
NEAR TERM...Dobbs
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Dobbs
MARINE...Scholl
FIRE WEATHER...Dobbs
HYDROLOGY...Scholl

In the hours before

Special weather statement, Jul 18, 10:53 AM EDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1053 AM EDT Sun Jul 18 2021

FLZ028-034-128-134-181545-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
1053 AM EDT Sun Jul 18 2021

...SPECIAL WEATHER STATEMENT...

At 1052 AM EDT, Doppler radar was tracking a strong thunderstorm over
Steinhatchee, moving north at 10 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Steinhatchee, Tennille, Howell Place, Jonesboro, Clara and Jena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2955 8323 2958 8341 2977 8352 2982 8332
TIME...MOT...LOC 1452Z 168DEG 9KT 2966 8338

IG3
Special weather statement, Jul 18, 12:07 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1207 PM EDT Sun Jul 18 2021

FLZ028-029-181700-
Inland Taylor FL-Lafayette FL-
1207 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE AND EAST
CENTRAL TAYLOR COUNTIES UNTIL 100 PM EDT...

At 1207 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles southwest of Mayo, moving northeast at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Salem, Carbur, Cooks Hammock and San Pedro Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2986 8342 2992 8350 3012 8328 2995 8314
TIME...MOT...LOC 1607Z 221DEG 15KT 2992 8339

IG3
Special weather statement, Jul 18, 12:24 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1224 PM EDT Sun Jul 18 2021

FLZ028-181715-
Inland Taylor FL-
1224 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TAYLOR COUNTY UNTIL
115 PM EDT...

At 1223 PM EDT, Doppler radar was tracking a strong thunderstorm near
Perry. This storm was nearly stationary.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Perry, Pinland, Foley, Perry-Foley Airport, Bucell Junction, Athena,
Hampton Springs and Fenholloway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2993 8357 2999 8362 3000 8364 3008 8372
      3013 8357 3007 8337 3005 8337
TIME...MOT...LOC 1623Z 228DEG 2KT 3003 8358

IG3
Special weather statement, Jul 18, 12:48 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1248 PM EDT Sun Jul 18 2021

FLZ029-181715-
Lafayette FL-
1248 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE COUNTY
UNTIL 115 PM EDT...

At 1248 PM EDT, Doppler radar was tracking a strong thunderstorm near
Luraville, or near Mayo, moving northeast at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Townsend, Buckville, Day, Chancey, Mayo Junction and San Pedro
Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2999 8323 3007 8337 3016 8337 3026 8332
      3026 8325 3025 8324 3023 8325 3023 8324
      3018 8325 3017 8323 3015 8324 3014 8323
      3011 8323 3010 8318 3011 8316 3011 8315
TIME...MOT...LOC 1648Z 227DEG 30KT 3013 8323

IG3
Special weather statement, Jul 18, 1:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
138 PM EDT Sun Jul 18 2021

FLZ019-028-181830-
Inland Taylor FL-Madison FL-
138 PM EDT Sun Jul 18 2021

...SPECIAL WEATHER STATEMENT...

At 137 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Perry, moving west at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lake Bird, Iddo, Eridu, Shady Grove, Secotan and Boyd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3026 8335 3026 8337 3024 8339 3009 8380
      3010 8382 3027 8387 3029 8383 3038 8339
TIME...MOT...LOC 1737Z 070DEG 12KT 3025 8359

IG3

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 9:57 AM EDTSpecial Marine WarningTAE65 min
Jul 18, 10:53 AM EDTSpecial Weather StatementTAEDixie52 min
Jul 18, 12:07 PM EDTSpecial Weather StatementTAELafayette53 min
Jul 18, 12:24 PM EDTSpecial Weather StatementTAETaylor51 min
Jul 18, 12:48 PM EDTSpecial Weather StatementTAELafayette27 min
Jul 18, 2:46 PM EDTSpecial Weather StatementTAEJackson44 min
Jul 18, 3:29 PM EDTSpecial Weather StatementTAECalhoun, Liberty46 min
Jul 18, 4:12 PM EDTSpecial Weather StatementTAEGadsden, Liberty48 min
Jul 18, 4:19 PM EDTSpecial Weather StatementTAELeon41 min
Jul 18, 4:41 PM EDTSpecial Weather StatementTAEGadsden, Leon, Wakulla64 min
Jul 18, 4:48 PM EDTAreal Flood AdvisoryTAELeon57 min
Jul 18, 5:06 PM EDTFlash Flood WarningTAELeon84 min
Jul 18, 5:38 PM EDTSpecial Weather StatementTAEJefferson52 min
Jul 18, 6:03 PM EDTSpecial Weather StatementTAEGrady, Thomas42 min
Jul 18, 6:12 PM EDTSevere Thunderstorm WarningTAEThomas51 min
Jul 18, 6:55 PM EDTSpecial Weather StatementTAEColquitt50 min
Jul 18, 7:09 PM EDTAreal Flood AdvisoryTAEColquitt2 hr
Jul 18, 7:41 PM EDTAreal Flood AdvisoryTAEMitchell64 min
Jul 18, 7:44 PM EDTAreal Flood AdvisoryTAEBerrien, Cook, Tift2 hr
Jul 18, 7:55 PM EDTAreal Flood AdvisoryTAEIrwin2 hr
Jul 18, 2:07 PM EDTSpecial Weather StatementTAEHenry23 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.